Journal of Dynamical and Control Systems

, Volume 22, Issue 1, pp 55–69 | Cite as

On Araujo’s Theorem for Flows

Article

Abstract

We prove that every C1 generic three-dimensional flow without singularities has either infinitely many sinks or finitely many hyperbolic attractors whose basins form a full Lebesgue measure set.

Keywords

Hyperbolic Attractor Sink Three-dimensional flow 

Mathematics Subject Classifications (2010)

37D20 37C70 

References

  1. 1.
    Abdenur F. Generic robustness of spectral decompositions. Ann Sci É cole Norm Sup. 2003;4(36):213–MathSciNetMATHGoogle Scholar
  2. 2.
    Abdenur F, Bonatti C, Crovisier S, Diaz L. Generic diffeomorphisms on compact surfaces. FundMath. 2005;187(2):127–159.CrossRefMathSciNetMATHGoogle Scholar
  3. 3.
    Alves JF, Araújo V, Pacifico MJ, Pinheiro V. On the volume of singular-hyperbolic sets. Dyn Syst. 2007;22(3):249–267.CrossRefMathSciNetMATHGoogle Scholar
  4. 4.
    Araujo A. 1988. Existência de atratores hiperbólicos para difeomorfismos de superficies (Portuguese), Preprint IMPA Série F. No 23/88.Google Scholar
  5. 5.
    Arbieto A, Rojas A, Santiago B. 2013. Existence of attractors, homoclinic tangencies and sectional-hyperbolicity for three-dimensional flows, pp. 8. arXiv: math.DS/1308.1734v1.
  6. 6.
    Arroyo A, Rodriguez Hertz F. bifurcations, Homoclinic uniform hyperbolicity for three-dimensional flows. Ann Inst H, Poincare´ Anal Non Linéaire. 2003;20(5):805–841.CrossRefMathSciNetMATHGoogle Scholar
  7. 7.
    Bhatia NP, Szegö GP, Vol. 161. Stability theory of dynamical systems, Die Grundlehren der mathematischenWissenschaften, Band. New York-Berlin: Springer-Verlag; 1970.Google Scholar
  8. 8.
    Bonatti C, Crovisier S. Récurrence et généricité. Invent Math. 2004;158(1):33–104.CrossRefMathSciNetMATHGoogle Scholar
  9. 9.
    Bonatti C, Gourmelon N, Vivier T. Perturbations of the derivative along periodic orbits. Ergodic Theory Dynam Sys. 2006;26(5):1307–1337.CrossRefMathSciNetMATHGoogle Scholar
  10. 10.
    Bonatti C, Li M, Yang D. On the existence of attractors. Trans Amer Math Soc. 2013;365(3):1369–1391.CrossRefMathSciNetMATHGoogle Scholar
  11. 11.
    Bowen R, Ruelle D. The ergodic theory of Axiom A flows. Invent Math. 1975;29(3):181–202.CrossRefMathSciNetMATHGoogle Scholar
  12. 12.
    Carballo CM, Morales CA, Pacifico MJ. Homoclinic classes for generic C 1 vector fields. Ergodic Theory Dynam Sys. 2003;23(2):403–415.Google Scholar
  13. 13.
    Crovisier S. Partial hyperbolicity far from homoclinic bifurcations. Adv Math. 2011;226(1):673–726.CrossRefMathSciNetMATHGoogle Scholar
  14. 14.
    Franks F. Necessary conditions for stability of diffeomorphisms. Trans Amer Math Soc. 1971;158:301–308.CrossRefMathSciNetMATHGoogle Scholar
  15. 15.
    Hasselblatt B, Katok A, Vol. 54. Introduction to the modern theory of dynamical systems (with a supplementary chapter by Katok and Leonardo Mendoza) Encyclopedia of Mathematics and its Applications. Cambridge: Cambridge University Press; 1995.Google Scholar
  16. 16.
    Hirsch M, Pugh C, Shub M, Vol. 583. Invariant manifolds Lec Not Math. Springer-Verlag; 1977.Google Scholar
  17. 17.
    Kuratowski K. Topology. Vol. II, New edition, revised and augmented. Translated from the French by A. Kirkor Academic Press, New York-London. Warsaw: Pan´stwowe Wydawnictwo Naukowe Polish Scientific Publishers; 1968.Google Scholar
  18. 18.
    Kuratowski K. Topology. Vol. I, New edition, revised and augmented. Translated from the French by J. Jaworowski Academic Press, New York-London. Warsaw: Państwowe Wydawnictwo Naukowe; 1966.Google Scholar
  19. 19.
    Mañé R. On the creation of homoclinic points. Inst Hautes Études Sci Publ Math. 1988;66:139–159.CrossRefMATHMathSciNetGoogle Scholar
  20. 20.
    Mañé R, Vol. 8. Ergodic theory and differentiable dynamics. Translated from the Portuguese by Silvio Levy. Ergebnisse derMathematik und ihrer Grenzgebiete (3) [Results inMathematics and Related Areas (3)]. Berlin: Springer-Verlag; 1987.Google Scholar
  21. 21.
    Mañé R. Oseledec’s theorem from the generic viewpoint, Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Warsaw, 1983), 1269–1276. Warsaw: PWN; 1984.Google Scholar
  22. 22.
    Maṅé R. An ergodic closing lemma. Ann Math. 1982;2(116):503–540.CrossRefMATHMathSciNetGoogle Scholar
  23. 23.
    Morales CA. Another dichotomy for surface diffeomorphisms. Proc AmerMath Soc. 2009;137(8):2639–2644.CrossRefMathSciNetMATHGoogle Scholar
  24. 24.
    Morales CA, Pacifico MJ. A dichotomy for three-dimensional vector fields. Ergodic Theory Dynam Syst. 2003;23(5):1575–1600.CrossRefMathSciNetMATHGoogle Scholar
  25. 25.
    Morales CA, PacificoMJ. Lyapunov stability of ω-limit sets. Discret Contin Dyn Syst. 2002;8(3):671–674.CrossRefMathSciNetMATHGoogle Scholar
  26. 26.
    Palis J., Takens F, Vol. 35. Hyperbolicity and sensitive chaotic dynamics at homoclinic bifurcations. Fractal dimensions and infinitely many attractors Cambridge Studies in Advanced Mathematics. Cambridge: Cambridge University Press; 1993.Google Scholar
  27. 27.
    Potrie R. A proof of the existence of attractors, Preprint: unpublished; 2009.Google Scholar
  28. 28.
    Potrie R. 2012. Partial hyperbolicity and attracting regions in 3-dimensional manifolds, Thése Pour obtenir le grade de docteur de l’Université de Paris 13 Discipline: Mathématiques Preprint. arXiv: math.DS/1207.1822v1.
  29. 29.
    Pujals ER, Sambarino M. Homoclinic tangencies and hyperbolicity for surface diffeomorphisms. Ann of Math. 2000;2(151):961–1023.CrossRefMathSciNetMATHGoogle Scholar
  30. 30.
    Pujals ER, Sambarino M. On homoclinic tangencies, hyperbolicity, creation of homoclinic orbits and varation of entropy. Nonlinearity 2000;13(3):921–926.CrossRefMathSciNetMATHGoogle Scholar
  31. 31.
    Santiago B. Hiperbolicidade Essencial em Superf´ıcies. UFRJ/IM: Portuguese; 2011.Google Scholar
  32. 32.
    Shub M. Global stability of dynamical systems. With the collaboration of Albert Fathi and Rémi Langevin. Translated from the French by Joseph Christy. New York: Springer-Verlag; 1987.Google Scholar
  33. 33.
    Wen L. Homoclinic tangencies and dominated splittings. Nonlinearity 2002;15(5):1445–1469.CrossRefMathSciNetMATHGoogle Scholar
  34. 34.
    Wen L. On the preperiodic set. Discret Contin Dynam Syst. 2000;6(1):237–241.CrossRefMATHMathSciNetGoogle Scholar
  35. 35.
    Wen L. On the C 1 stability conjecture for flows. J. Diff Equat 1996;129(2):334–357.CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  1. 1.Instituto de Matemática, Universidade Federal do Rio de JaneiroRio de JaneiroBrazil

Personalised recommendations